Please let me know if my skin rash maybe related to HIV infection
Please help me as I feel very scared.
on 12/30/2004 and 01/03/2005 I had intercourse with 2 prostitutes, with condoms. I do not think the condoms broke during intercourse, and I did not engage in any dangerous behavious for a few months before Dec, 2004.
Starting from 01/05/2005, I had a cold with mainly throat pain but no fever. I did have slightly running nose after the throat pain is gone. The whole process lasted for about 7-8 days. Besides the cold I was not aware of anything strange in Jan.
Starting from around 02/01/2005 I suddenly had a skin rash primariy on both of my arms(both sides) and they look kind of symmetric. They look like small red blisters/lesions of 1-3mm size and they are all over my arms, and some of them just opened up after a couple of days (but not all are the same). I did see some similiar ones on my chest(around 5-6) and on my trunk (much less intensive than my arms) and a few on my lower legs. I still have not experienced any flu/fever like syndromes so far, and I have not felt anything else particularly strange.
I do not have any history of the skin rash/allergy, but I do have low platelet account since young. (Now I am close to 30).
My doctor gave me some steroid about 4 days ago and now the arms are getting better and opened up places seem to be recovering quickly, but the unopened blisters are still there and the color are not red anymore, (now more like pink).
So I had this still-ongoing rash about 2 weeks after a cold, and there is no fever or anything obvious associated with both events.
How likely is the acute HIV infection involved? Could the rash be primarily on both arms? is it normal to have such interval time between the throat pain and skin rash??
I feel very worried and I hope doctor could give me some advices.
Also please advice what are a couple of links where I can get the most reliable HIV-infection self test toolsets.
There are many reasons for getting symmetrical rashes other than HIV. All manner of viruses, for instance, can do this. The doctor who gave you the steroid (oral? cream?) must have thought that you didn't have any infection.
I advise you to wait another few days and contact the doctor again if the rash is still there. Perhaps a dermatology referral might be worthwhile.
As for HIV testing, I don't know about the reliability of self-tests. I advise you to get lab HIV testing in a couple of months, and then perhaps a few months after that. I say this not because I think you have it--condoms that don't break are good protection--but just because without negative tests I don't see how you will be sufficiently reassured to let go of your concern.
Avoidance of sex with promiscuous partners would obviously be a good idea from now on....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.